MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN GO; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN GO; ALIGNER, SEQUENTIAL
Model Number 8612
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient required tooth extraction (tooth #30) after an abscess and 3 broken roots (same tooth).Patient didn't need any medical intervention.No lab/ test was performed.Medications were not prescribed for this patient.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions, a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost." the treating doctor said that the potential root cause of this event could have been that the aligners aggravated the situation and due to the preexisting conditions.Align's clinical review of available records indicates the tooth 30 had a crown with buccal gum recession showing the metal edge from this crown and apparently a root canal treatment due to the occlusal restoration present on the crown, however, root canal cannot be confirmed since no radiographs are present.Additional aligners scans showed that teeth 29, 30 and 31 became a bridge due to extraction of tooth 30.No conclusive evidence has been provided that supports or opposes whether the invisalign system caused or contributed to the required tooth extraction (permanent impairment), therefore, this event it is being filed as an mdr per 21 cfr 803.There is no conclusive evidence to confirm the date of the symptoms, and the date (b3) is based on the timelines reported to align and compared to the patient information.
 
Additional Manufacturer Narrative
Retrieving data.Wait a few seconds and try to cut or copy again.

Brand Name
INVISALIGN GO
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key21363691
Report Number2953749-2025-00319
Device Sequence Number8437870
Product Code NXC
UDI-Device Identifier00816063020127
UDI-Public(01)00816063020127(10)0184872439(13)240516(91)19205538XXN
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8612
Device Catalogue Number8612
Device Lot Number184872439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age54 YR
Patient SexFemale